Alert archive / Alabama / River Flood Warnings in 2020

River Flood Warning 68, NWS Mobile, AL

June 7, 2020Mobile County, Alabama

NWS Mobile, AL issued this river flood warning at Jun 7, 2020, 9:50 PM CDT for Mobile County, Alabama. It was in force for 21 days.

The area

The outline as issued.

The facts

Issued
Jun 7, 2020, 9:50 PM CDT (02:50 UTC)
Expired
Jun 28, 2020, 9:50 PM CDT
In force
21 days
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Mobile County, AL

The radar

The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Sara at Saraland (SARA1).

Action stage
3 ft
Minor stage
4 ft
Moderate stage
5 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

238 
WGUS44 KMOB 080250
FLWMOB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
950 PM CDT Sun Jun 7 2020

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...

  Bayou Sara At Saraland affecting Mobile County.

For the Bayou Sara...including Saraland...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updated information becomes 
available.

&&


ALC097-081500-
/O.NEW.KMOB.FL.W.0068.200608T0250Z-000000T0000Z/
/SARA1.1.ER.200607T2340Z.200608T1800Z.000000T0000Z.NO/
950 PM CDT Sun Jun 7 2020

The National Weather Service in Mobile has issued a

* Flood Warning for
  the Bayou Sara At Saraland.
* From this evening until further notice.
* At 9:05 PM CDT Sunday the stage was 4.4 feet.
* Flood stage is 4 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will rise to 4.9 feet early tomorrow 
  afternoon. It will remain above flood stage through at least 
  Thursday afternoon.
* Impact...At 5 feet, Street flooding east of the railroad becomes 
  widespread.
* Flood History...This crest compares to a previous crest of 4.8 
  feet on 04/30/2020.


&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807

$$
4 follow-up statements
043 
WGUS44 KMOB 081533
FLWMOB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
1033 AM CDT Mon Jun 8 2020

...Forecast flooding changed from Minor to Moderate severity and 
increased in duration for the following rivers in Alabama...

  Bayou Sara At Saraland affecting Mobile County.

For the Bayou Sara...including Saraland...Moderate flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1045 PM CDT.

&&


ALC097-090345-
/O.EXT.KMOB.FL.W.0068.000000T0000Z-200610T0300Z/
/SARA1.2.ER.200607T2340Z.200608T1800Z.200609T2100Z.NO/
1033 AM CDT Mon Jun 8 2020

...Forecast flooding increased from Minor to Moderate severity and 
increased in duration until late tomorrow evening...

The Flood Warning continues for
  the Bayou Sara At Saraland.
* Until Tuesday evening.
* At 7:23 AM CDT Monday the stage was 5.5 feet.
* Flood stage is 4.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:23 AM CDT Monday was 5.5 feet.
* Forecast...The river is expected to rise to a crest of 5.8 feet 
  this afternoon. It will then fall below flood stage tomorrow 
  afternoon.
* Impact...At 6.0 feet, Flooding of residences in the area will 
  occur.


&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807

$$

GJM
372 
WGUS84 KMOB 082050
FLSMOB

Flood Statement
National Weather Service Mobile AL
350 PM CDT Mon Jun 8 2020

...The Flood Warning is extended for the following rivers in 
Alabama...

  Bayou Sara At Saraland affecting Mobile County.

For the Bayou Sara...including Saraland...Moderate flooding is 
forecast.

Additional information is available at www.weather.gov.

&&


ALC097-090900-
/O.EXT.KMOB.FL.W.0068.000000T0000Z-200610T1312Z/
/SARA1.2.ER.200607T2340Z.200609T0000Z.200610T0712Z.NO/
350 PM CDT Mon Jun 8 2020

...The Flood Warning is now in effect until Wednesday morning...

The Flood Warning continues for
  the Bayou Sara At Saraland.
* Until Wednesday morning.
* At 2:45 PM CDT Monday the stage was 6.0 feet.
* Flood stage is 4.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 6.2 feet 
  this evening. It will then fall below flood stage early Wednesday 
  morning.
* Impact...At 6.0 feet, Flooding of residences in the area will 
  occur.


&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807

$$

JFB
857 
WGUS84 KMOB 090305
FLSMOB

Flood Statement
National Weather Service Mobile AL
1005 PM CDT Mon Jun 8 2020

...The Flood Warning continues for the following rivers in Alabama...

  Bayou Sara At Saraland affecting Mobile County.

For the Bayou Sara...including Saraland...Moderate flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updated information becomes 
available.

&&


ALC097-091515-
/O.EXT.KMOB.FL.W.0068.000000T0000Z-200610T0600Z/
/SARA1.2.ER.200607T2340Z.200609T0200Z.200610T0000Z.NO/
1005 PM CDT Mon Jun 8 2020

...The Flood Warning is now in effect until early Wednesday 
morning...

The Flood Warning continues for
  the Bayou Sara At Saraland.
* Until late Tuesday night.
* At 9:00 PM CDT Monday the stage was 6 feet.
* Flood stage is 4 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river will level off overnight and will fall below 
  flood stage tomorrow evening.
* Impact...At 6 feet, Flooding of residences in the area will occur.
* Flood History...This crest compares to a previous crest of 5.9 
  feet on 03/28/1990.


&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807

$$
595 
WGUS84 KMOB 091201
FLSMOB

Flood Statement
National Weather Service Mobile AL
701 AM CDT Tue Jun 9 2020

...The Flood Warning continues for the following rivers in Alabama...

  Bayou Sara At Saraland affecting Mobile County.

For the Bayou Sara...including Saraland...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updated information becomes 
available.

&&


ALC097-091800-
/O.EXT.KMOB.FL.W.0068.000000T0000Z-200609T1800Z/
/SARA1.1.ER.200607T2340Z.200609T0200Z.200609T1200Z.NO/
701 AM CDT Tue Jun 9 2020

...The Flood Warning is now in effect until this afternoon...

The Flood Warning continues for
  the Bayou Sara At Saraland.
* Until this afternoon.
* At 6:30 AM CDT Tuesday the stage was 4.0 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  morning and continue falling to 1.7 feet early Sunday morning.
* Impact...At 4.0 feet, Flooding of streets begins.
* Flood History...This crest compares to a previous crest of 4.0 
  feet on 03/30/1975.


&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jun 7, 6:39 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 7, 6:39 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
639 PM CDT Sun Jun 7 2020

.AVIATION...
00Z issuance...Tropical storm conditions continue over TAF sites
with winds expected to gradually subside overnight from east to
west as Tropical Storm Cristobal gradually lifts north over
Louisiana. TAF sites are expected to remain primarily in the MVFR
category except in the heavier bands of rainfall where conditions
will deteriorate into IFR to even LIFR tonight. Conditions are
expected to slowly improve tomorrow with flying conditions by
late Monday morning through afternoon being generally a mix of
MVFR and VFR with scattered to numerous showers and southerly
winds of 10 to 15 knots gusting to 25 knots. /08

&&

.PREV DISCUSSION... /issued 415 PM CDT Sun Jun 7 2020/

NEAR TERM UPDATE /Now Through Monday/...Tropical Storm Cristobal
expected to start taking a more north to northwestward track and
move from the Southeast Louisiana coast and propagate slowly
northwestward this evening. This will maintain high rain chances
through Monday as bands of rain move over the area and expand
inland. The heaviest rainfall amounts are expected primarily over
portions of SE Mississippi and SW Alabama.

Below is a summary of the impacts associated with Cristobal across
our area through Monday:

- A Tropical Storm Warning remains in effect for extreme southeast
  MS, extreme southwest AL and the northwest FL coast, where
  tropical storm force winds and/or gusts have occurred this
  afternoon and are expected to continue to continue tonight
  especially with the stronger rainbands.

- Dangerous surf heights with 9-12 foot breakers will continue
  through 7 pm CDT Monday, while a HIGH risk of deadly rip
  currents continues along area beaches through Tuesday night.
  Coastal flooding of 1-3 feet above ground level can be expected
  along low lying areas along the coast, bays, and sounds during
  periods of high tide during the late morning/early afternoon
  hours today and Monday.

- Heavy rainfall will be likely and flooding is possible through
  Monday morning, especially across southeast MS, and extreme
  southwest AL, where 4-8 inches of rain with isolated totals
  around 12 inches possible. Rainfall amounts up to 3 inches with
  locally higher totals are possible across northwest FL. A Flash
  Flood Watch remains in effect across southeast MS, southwestern
  AL, and the northwest FL panhandle.

- A wind advisory has been issued for some inland counties of SW AL
  and NW FL panhandle until Monday morning. across the Gulf
  towards the coast of Louisiana. A strong southeasterly to
  southerly flow is expected tonight as Cristobal moves into
  Louisiana.

- There continues a threat for a few tornadoes mainly this
  afternoon and tonight across southeast MS, portions of southwest
  AL, and the northwest FL panhandle. Tornado watch 266 remains in
  effect for the Alabama counties of Mobile and Baldwin as well as
  George and Stone counties in Mississippi into this afternoon./08

SHORT TERM /Monday night Through Wednesday night/...Cristobal is
expected to be well inland, over the Arkansas/Missouri area,
Monday evening and become absorbed into an upper trof advancing
eastward across the Plains. Drier air will begin slowly filtering
into the area in its wake so rainfall intensity/totals should
decrease although PoPs will remain relatively high as the region's
weather will be influenced by an upper level trough and afternoon
instability on Tuesday and a cold front pushing through the area
Wednesday through Wednesday night.

A moderate southerly fetch and large swells will keep a high risk
of rip currents going through Wednesday morning. Conditions are
expected to warrant a high surf warning and coastal flood advisory
through 7 pm CDT Monday. Lows Monday night through Wednesday
night will generally range from the lower 70s inland to the mid
70s near the coast. Highs Tuesday and Wednesday will range from
the mid to upper 80s. /08

EXTENDED TERM /Thursday Through Sunday/...An upper ridge builds
over the region Thursday providing a dry northerly flow and quiet
weather into the weekend. Afternoon temperatures will climb into
the upper 80s to low 90s. While overnight lows will range from the low
to mid 60s inland to upper 60s to mid 70s near and along the
coast. /08

MARINE...Tropical storm force winds and building seas will
continue this evening as Tropical Storm Cristobal advances
northwestward across Louisiana. The strong onshore flow then
gradually subsides through Tuesday as Cristobal moves well inland
and weakens. Please refer to the National Hurricane Center for the
latest advisory on Cristobal. /08

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Monday afternoon for ALZ051>053-
     261>266.

     Wind Advisory until 10 AM CDT Monday for ALZ051>053-059-262.

     Tropical Storm Warning for ALZ261-263>266.

     High Rip Current Risk through Wednesday morning for ALZ265-266.

     Coastal Flood Advisory until 7 PM CDT Monday for ALZ263>266.

     High Surf Warning until 7 PM CDT Monday for ALZ265-266.

FL...Flash Flood Watch through Monday afternoon for FLZ201>206.

     Wind Advisory until 10 AM CDT Monday for FLZ201-203-205.

     Tropical Storm Warning for FLZ202-204-206.

     High Rip Current Risk through Wednesday morning for FLZ202-204-
     206.

     Coastal Flood Advisory until 7 PM CDT Monday for FLZ202-204-206.

     High Surf Warning until 7 PM CDT Monday for FLZ202-204-206.

MS...Flash Flood Watch through Monday afternoon for MSZ067-075-076-
     078-079.

     Wind Advisory until 10 AM CDT Monday for MSZ067-075-076.

     Tropical Storm Warning for MSZ078-079.

GM...Tropical Storm Warning for GMZ630>635-650-655-670-675.

     Small Craft Advisory until 6 AM CDT Monday for GMZ636.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Jun 7, 6:34 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
634 PM CDT SUN JUN 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     STORM SURGE      PENSACOLA               30.43N 87.19W
06/07/2020                   ESCAMBIA           FL   BROADCAST MEDIA

            MINOR COASTAL FLOODING REPORTED ON BAYOU
            TEXAR AND BAYOU GRANDE BEHIND NAS PENSACOLA.
            PEAK WATER LEVEL AT THE PENSACOLA TIDAL
            GAUGE WAS 2.58 FT MHHW AT 1 PM.

0618 PM     STORM SURGE      3 SSW ALABAMA PORT      30.32N 88.14W
06/07/2020                   MOBILE             AL   PUBLIC

            THE CAUSEWAY ON HWY 193 NORTH OF THE DAUPHIN
            ISLAND BRIDGE IS FLOODED AND CLOSED. PEAK
            WATER VALUE AT THE DAUPHIN ISLAND TIDAL
            GAUGE WAS 2.78 FT MHHW AT 242 PM.

0400 PM     STORM SURGE      2 NE HOLLINGERS ISLAND  30.57N 88.09W
06/07/2020                   MOBILE             AL   OFFICIAL NWS OBS

            FLOODING AT THE FOOT OF THE DOG RIVER BRIDGE
            ON DAUPHIN ISLAND PARKWAY. PEAK WATER LEVEL
            AT THE DOG RIVER BRIDGE TIDAL GAUGE WAS 2.88
            FT MHHW AT 4PM.

1254 PM     STORM SURGE      MON LOUIS               30.45N 88.11W
06/07/2020                   MOBILE             AL   OFFICIAL NWS OBS

            FLOODING ALONG THE FOWL RIVER INCLUDING
            FLOODING AT PELICAN REEF MARINA AND GATES OF
            FOWL RIVER MARINA. MAXIMUM READING AT THE
            EAST FOWL RIVER TIDAL GAUGE WAS 3.1 FT MHHW
            AT 1254PM.

0556 PM     STORM SURGE      2 E PINTO ISLAND        30.68N 87.99W
06/07/2020                   BALDWIN            AL   OFFICIAL NWS OBS

            EASTBOUND LANES OF THE US HWY 90 CAUSEWAY
            ARE CLOSED DUE TO FLOODING. WATER ALSO ON
            PARTS OF THE WESTBOUND LANES. PEAK WATER
            LEVEL AT THE COAST GUARD SECTOR MOBILE TIDAL
            GAUGE WAS 3.15 FT MHHW.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:23 PM CDTFlash Flood WarningMOBBaldwin6 hr
Jun 7, 8:09 PM CDTSpecial Marine WarningMOB66 min
Jun 7, 9:02 PM CDTFlash Flood WarningMOBMobile6 hr
Jun 7, 9:47 PM CDTSpecial Marine WarningMOB43 min
Jun 7, 10:38 PM CDTFlash Flood WarningMOBBaldwin, Mobile, Washington6 hr
Jun 7, 11:54 PM CDTCoastal Flood WarningMOBBaldwin, Mobile19 hr
Jun 8, 12:36 AM CDTFlash Flood WarningMOBBaldwin, Choctaw, Clarke, Monroe, Washington6 hr
Jun 8, 1:42 AM CDTFlash Flood WarningMOBButler, Clarke, Conecuh, Covington, Crenshaw, Monroe and 1 more6 hr
Jun 8, 5:04 AM CDTAreal Flood WarningMOBBaldwin, Mobile, Washington12 hr
Jun 8, 6:18 AM CDTFlash Flood WarningMOBMobile, Washington6 hr
Jun 8, 7:09 AM CDTGale WarningMOB3 hr
Jun 8, 7:09 AM CDTSmall Craft AdvisoryMOB15 hr
Jun 8, 12:14 PM CDTFlash Flood WarningMOBMobile, Washington6 hr
Jun 8, 12:48 PM CDTSpecial Marine WarningMOB87 min
Jun 8, 1:16 PM CDTSpecial Weather StatementMOBMobile44 min
Jun 8, 1:57 PM CDTHigh Surf AdvisoryMOBBaldwin, Mobile14 hr

Nearby

River Flood Warnings in Alabama, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.